Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 61, NWS Buffalo, NY

July 26, 2009Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 26, 2009, 7:46 PM EDT for Allegany County, Cattaraugus County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2009, 7:46 PM EDT (23:46 UTC)
Expired
Jul 26, 2009, 8:23 PM EDT
In force
37 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 104 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 262346
SVRBUF
NYC003-009-270045-
/O.NEW.KBUF.SV.W.0061.090726T2346Z-090727T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
746 PM EDT SUN JUL 26 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ALLEGANY COUNTY IN WESTERN NEW YORK
  SOUTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK

* UNTIL 845 PM EDT

* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ALLEGANY...OR 6 MILES WEST
  OF OLEAN...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. BONAVENTURE BY 755 PM EDT...
  OLEAN BY 755 PM EDT...
  WESTON MILLS BY 805 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

&&

LAT...LON 4199 7859 4215 7859 4223 7791 4199 7790
TIME...MOT...LOC 2346Z 270DEG 22KT 4206 7854

$$

THOMAS
1 follow-up statement
000 
WWUS51 KBUF 270023
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
823 PM EDT SUN JUL 26 2009

NYC003-009-270031-
/O.CAN.KBUF.SV.W.0061.000000T0000Z-090727T0045Z/
CATTARAUGUS NY-ALLEGANY NY-
823 PM EDT SUN JUL 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ALLEGANY AND
SOUTHEASTERN CATTARAUGUS COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS MOVING ACROSS SOUTHERN CATTARAUGUS 
COUNTY HAS NOW MOVED INTO SOUTHERN ALLEGANY COUNTY. SINCE THIS STORM 
IS ONCE AGAIN EXHIBITING SIGNS OF CONTAINING A TORNADO...THIS 
WARNING HAS BEEN REPLACED BY A TORNADO WARNING.

LAT...LON 4199 7859 4215 7859 4223 7791 4199 7790
TIME...MOT...LOC 0021Z 270DEG 22KT 4206 7825

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:26 PM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 26, 3:26 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
326 PM EDT SUN JUL 26 2009

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL WIND DOWN FAIRLY QUICKLY
THIS EVENING WITH THE LOSS OF DAYTIME HEATING. A COUPLE MORE
SHOWERS WILL BE POSSIBLE ON MONDAY...BEFORE HIGH PRESSURE FINALLY
BRINGS WARM AND DRY CONDITIONS TO THE AREA ON TUESDAY. ANOTHER
COLD FRONT APPROACHING FROM THE CENTRAL GREAT LAKES WILL BRING A
BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT...THEN DRY WEATHER IS EXPECTED TO RETURN DURING THURSDAY AND
LAST THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH MONDAY/...
300 PM UPDATE...CONVECTION FIRED ALONG LAKE ERIES BREEZE BOUNDARY
BY NOON...WITH A SCATTERED OF SHOWERS AND A FEW STORMS EXTENDING FROM
THE CHAUTAUQUA LAKESHORE NORTHEAST TO SOUTHERN ERIE AND GENESEE TO
WESTERN MONROE EARLY THIS AFTERNOON. THIS ACTIVITY WAS WEAKENING FOR
THE MOST PART AT PRESS TIME AND EXPECT THIS TREND TO GENERALLY
CONTINUE FOR REST OF AFTERNOON INTO EARLY EVENING. STILL WILL CARRY
LIKELY POPS E OF GEN VALLEY AND FINGER LAKES FOR A FEW HOURS AND
STILL SOME POTENTIAL FOR LOCAL SEVERE FROM ABOUT ONTARIO/WAYNE
EASTWARD IN AREA OF BETTER INSTABILITY...SO WILL NEED TO KEEP AN
EYE ON THIS. WINDS HAVE VEERED ENOUGH TO ENVELOP BUF-IAG AREA IN
GOOD LK ERIE SHADOW SO FAR BUT COULD SEE A FEW LEFTOVER SHOWERS
WORKING UP LK ERIE FROM EARLIER ACTIVITY NEXT FEW HOURS SO LOW CHC
POPS HERE TILL ABOUT 22Z.

TONIGHT...WILL TAPER THREAT OF SHWRS AND TSTMS OFF FROM WEST TO EAST
DURING THE EVENING HRS KEEPING CHC POPS INTO EARLY EVENING IN THE
WEST AND INTO LATE EVENING ACROSS AREAS EAST OF THE GENESEE VALLEY.
LOWS TONIGHT GENLY IN THE LOW TO MID 60S WITH UPPER 50S ACROSS
HIGHER TERRAIN SOUTHEAST OF BUF, ACROSS THE SOUTHERN TIER.

MONDAY LOOKS TO BE A REPEAT OF TODAY WITH ONLY SLIGHTLY LESS ACTIVITY...
WITH EVER PRESENT UPPER LOW OVER THE UPPER LAKES...BUT THIS LOW WILL
SLOWLY FILL AND FLATTEN OUT...AND AIRMASS WILL BE SOMEWHAT
DRIER...BUT WITH 850 MB TEMPS ONLY 10-12C WE WILL HAVE SOME
INSTABILITY...SO CHC POPS IN AFTERNOON INLAND...BUT ONLY A 20 POP IN
BUF AND ART AREAS IN THE SHADOWS. TEMPS SHOULD ONLY REACH M-U
70S...STILL BELOW NORMAL FOR THIS NORMALLY WARMEST TIME OF THE YEAR.

WILD WEATHER DAY FROM BUF TO ROC YESTERDAY WITH AT LEAST TWO
CONFIRMED TORNADOES AND MANY REPORTS OF DAMAGE. SEE LSR AND PNS
PRODUCTS FOR FURTHER DETAILS...THESE ARE AVAILABLE ON TOP NEWS OF
THE DAY SECTION OF OUR WEBSITE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
ANY LIMITED DAYTIME CONVECTION THAT DEVELOPS MONDAY AFTERNOON SHOULD
WIND DOWN RATHER QUICKLY MONDAY EVENING WITH THE LOSS OF DAYTIME
HEATING...LEAVING BEHIND A QUIET AND DRY REST OF THE NIGHT. WILL
COVER THE POTENTIAL FOR ANY ISOLATED LINGERING EVENING CONVECTION
WITH SLIGHT CHANCE POPS...THEN WILL INDICATE VALUES BELOW THE SLIGHT
CHANCE THRESHOLD THE REST OF THE NIGHT.

ON TUESDAY...THE AREA WILL BE UNDER THE INFLUENCE OF A DEEP
SOUTHWESTERLY FLOW OF WARM AIR PRECEDING A FRONTAL BOUNDARY THAT
WILL BE SLOWLY DROPPING SOUTHEAST ACROSS CENTRAL ONTARIO PROVINCE.
WHILE THE DAY SHOULD BE GENERALLY BE DRY WITH THE FRONTAL BOUNDARY
REMAINING FAR ENOUGH TO THE NORTH TO PRECLUDE ANY OF ITS ASSOCIATED
PRECIP FROM ENTERING THE AREA...WITH DAYTIME HEATING SOME ISOLATED
TO WIDELY SCATTERED CONVECTION COULD DEVELOP ALONG AND SOUTH OF THE
LAKE ERIE BREEZE IN THE AFTERNOON...AS HINTED AT BY BOTH THE 12Z
NAM/GFS. WILL INCLUDE SLIGHT CHANCE POPS IN THE GRIDS TO COVER THIS
POSSIBILITY...WITH DRY WEATHER INDICATED ELSEWHERE. WITH 850 MB
TEMPS RISING TO +15/+16C...SURFACE TEMPS SHOULD HAVE NO PROBLEM
RISING INTO THE LOW-MID 80S AREAWIDE.

THE REMAINDER OF THE FORECAST PERIOD WILL GRADUALLY FEATURE A RETURN
TO MORE UNSETTLED CONDITIONS AS THE AFOREMENTIONED FRONTAL BOUNDARY
APPROACHES AND THEN MOVES INTO THE AREA FROM THE NORTHWEST...WITH
THE BEST CHANCES OF CONVECTION COMING WEDNESDAY AFTERNOON AND
EVENING AS THE FRONT PUSHES INTO THE AREA DURING THE TIME OF PEAK
HEATING. WILL GRADUALLY INCREASE POPS THROUGH THE CHANCE RANGE
TUESDAY NIGHT AND WEDNESDAY MORNING...THEN QUICKLY RAMP THESE UP TO
LIKELY WEDNESDAY AFTERNOON AND EVENING AS THE BOUNDARY ARRIVES AND
ONE OR MORE WAVES RIPPLES NORTHEAST ALONG IT. GIVEN THE SYNOPTIC
SETUP...THIS PERIOD HAS THE POTENTIAL TO BE RATHER WET...AND WILL
NEED TO BE WATCHED FOR POTENTIAL HYDRO ISSUES GIVEN RECENT RAINS
ACROSS THE AREA.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
DURING THIS PERIOD...WE CONTINUE TO EXPECT THAT THE PERSISTENT GREAT
LAKES UPPER LOW WILL HAVE RETROGRADED A BIT FURTHER TO THE WEST IN
RESPONSE TO A BUILDING RIDGE OVER THE EASTERN PACIFIC...WITH THE
MEAN POSITION OF THE UPPER TROUGH AXIS LOCATED OVER THE WESTERN
LAKES/UPPER MIDWEST AS OPPOSED TO ITS CURRENT LOCATION OVER LAKE
HURON. THIS WILL ALLOW FOR GRADUAL HEIGHT RISES AND A SOUTHWESTERLY
FLOW ALOFT OVER OUR AREA AS THE WESTERN ATLANTIC SUBTROPICAL RIDGE
SLOWLY BUILDS FURTHER WESTWARD IN RESPONSE TO THE RETROGRADING LOW.
AS A RESULT...TEMPERATURES DURING THIS PERIOD SHOULD BE CLOSE TO OR
EVEN A LITTLE ABOVE NORMAL MIDSUMMER LEVELS.

AS FOR RAIN CHANCES...THE LATEST MEDIUM RANGE MODEL GUIDANCE
CONTINUES TO SUGGEST THAT WEDNESDAY NIGHTS FRONTAL BOUNDARY WILL
INITIALLY BE DRAPED ACROSS THE AREA AT THE START OF THE PERIOD...
THEN WILL GET SHUNTED SOUTH OF THE AREA DURING THE COURSE OF
THURSDAY AND THURSDAY NIGHT. THEREAFTER...RIDGING BETWEEN THIS
DEPARTING FRONT AND ANOTHER SYSTEM TRACKING ACROSS THE UPPER
MIDWEST/UPPER GREAT LAKES SHOULD BRING GENERALLY DRY WEATHER FOR THE
FRIDAY-SUNDAY PERIOD. WILL CONTINUE TO INDICATE DECREASING CHANCE
POPS THURSDAY AND THURSDAY NIGHT AS THE FRONT DEPARTS TO OUR
SOUTH...WITH SLIGHT CHANCE OR LOWER POPS THEN FOLLOWING FOR FRIDAY
AND THE UPCOMING WEEKEND.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
CONDITIONS SHLD GENLY BE VFR ACROSS MUCH OF THE REGION FOR THE 24
HOUR TAF PERIOD...BUT BRIEFLY LOWERING TO MVFR/IFR IN ANY
SHOWERS/TSTORMS. BEST CHC OF THIS WOULD BE UNTIL 00Z AT THE KROC
AND KJHW SITES. ANY ACTIVITY SHLD WIND DOWN THIS EVENING IN THE
WEST AND THEN AFTER 06Z EAST OF LK ONTARIO. SOME FOG IS POSSIBLE
ACROSS PORTIONS OF THE SOUTHERN TIER LATE TONIGHT.

OUTLOOK...
MONDAY NIGHT AND TUESDAY...MAINLY VFR.
WEDNESDAY...MVFR IN SHOWERS/THUNDERSTORMS.
THURSDAY...VFR/MVFR IN MORNING SHOWERS.
FRIDAY...MAINLY VFR.

&&

.MARINE...
MARINERS SHOULD BE ON ALERT FOR SCATTERED THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING. OTHERWISE...CONDITIONS WILL REMAIN BELOW
SMALL CRAFT CRITERIA THROUGH AT LEAST TUESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...SFM
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...SFM
MARINE...JJR
Hazardous weather outlook, Jul 26, 3:35 PM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EDT SUN JUL 26 2009

NYZ001>005-010>014-019>021-085-271130-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
335 PM EDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-271130-
OSWEGO-JEFFERSON-LEWIS-
335 PM EDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS CAN CONTAIN STRONG GUSTY WINDS AND HAIL
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-271130-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
335 PM EDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 26, 4:29 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
429 PM EDT SUN JUL 26 2009

NYZ004-014-262130-
ONTARIO NY-WAYNE NY-
429 PM EDT SUN JUL 26 2009

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NEWARK...
  AND MOVING NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NEWARK AT 435 PM EDT...
  LYONS AT 450 PM EDT...
  CLYDE AT 505 PM EDT...

ANOTHER STRONG STORM OVER WESTERN ONTARIO WILL MOVE NORTHEAST AND
AFFECT PORTIONS OF CENTRAL ONTARIO COUNTY BETWEEN 4:30 AND 5 PM.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

RSH
Special weather statement, Jul 26, 4:33 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
433 PM EDT SUN JUL 26 2009

NYZ020-262115-
CATTARAUGUS NY-
433 PM EDT SUN JUL 26 2009

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ASHFORD TO ALLEGANY PARK...AND
  MOVING NORTHEAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  ASHFORD AT 440 PM EDT...
  LIMESTONE AT 445 PM EDT...
  FRANKLINVILLE AT 455 PM EDT...
  ST. BONAVENTURE AT 500 PM EDT...
  WESTON MILLS AT 505 PM EDT...
  HINSDALE AT 510 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

RSH
Local storm report, Jul 26, 5:49 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
549 PM EDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     PHELPS                  42.96N 77.06W
07/26/2009                   ONTARIO            NY   LAW ENFORCEMENT

            NUMEROUS TREES AND WIRES DOWN ACROSS THE EASTERN HALF OF
            PHELPS.

0513 PM     TSTM WND DMG     1 N GENEVA              42.88N 76.98W
07/26/2009                   ONTARIO            NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

&&

RSH
Special weather statement, Jul 26, 7:06 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
706 PM EDT SUN JUL 26 2009

NYZ006>008-270000-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
706 PM EDT SUN JUL 26 2009

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN OSWEGO COUNTY...

* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERAL STRONG THUNDERSTORMS OVER NORTHERN OSWEGO COUNTY. THESE
  STORMS WERE PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING
  ALONG WITH WIND GUSTS TO 35 MPH. THE STORMS WERE MOVING NORTHEAST
  AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WORTH AT 710 PM EDT...
  BARNES CORNERS AT 720 PM EDT...
  COPENHAGEN AT 735 PM EDT...
  WEST CARTHAGE AT 745 PM EDT...
  CARTHAGE AT 750 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

RSH
Local storm report, Jul 26, 7:14 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
714 PM EDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TSTM WND DMG     1 E PALERMO             43.37N 76.26W
07/26/2009                   OSWEGO             NY   TRAINED SPOTTER

            TREE DOWN COUNTY ROUTE 45

&&

CTINGLEY
Special weather statement, Jul 26, 7:19 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
719 PM EDT SUN JUL 26 2009

NYZ001-270000-
NIAGARA NY-
719 PM EDT SUN JUL 26 2009

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR YOUNGSTOWN...AND
  MOVING EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  RANSOMVILLE AT 740 PM EDT...
  WILSON AT 800 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:00 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne41 min
Jul 25, 8:07 PM EDTSpecial Marine WarningBUF76 min
Jul 25, 9:35 PM EDTSpecial Marine WarningBUF55 min
Jul 26, 1:51 PM EDTSevere Thunderstorm WarningBUFGenesee, Wyoming39 min
Jul 26, 3:12 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne50 min
Jul 26, 3:45 PM EDTSpecial Marine WarningBUF57 min
Jul 26, 4:48 PM EDTAreal Flood AdvisoryBUFCayuga, Ontario, Wayne117 min
Jul 26, 5:02 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Wayne58 min
Jul 26, 5:45 PM EDTSevere Thunderstorm WarningBUFCayuga35 min
Jul 26, 6:05 PM EDTSevere Thunderstorm WarningBUFOswego55 min
Jul 26, 6:59 PM EDTTornado WarningBUFCattaraugus46 min
Jul 26, 7:24 PM EDTSpecial Marine WarningBUF48 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.